Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

July 13, 2021Echols County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jul 13, 2021, 7:49 PM EDT for Echols County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2021, 7:49 PM EDT (23:49 UTC)
Expired
Jul 13, 2021, 8:30 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL

County Echols County, GA

The radar

The Moody AFB radar (KVAX), 30 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1502 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1502 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

668 
WWUS82 KJAX 132349
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
749 PM EDT Tue Jul 13 2021
 
FLZ020-GAZ162-140030-
Hamilton FL-Echols GA-
749 PM EDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON AND
SOUTHWESTERN ECHOLS COUNTIES UNTIL 830 PM EDT...

* At 749 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles west of Needmore, or 11
  miles northeast of Jasper, moving west at 10 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Jennings and Statenville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3066 8269 3054 8274 3058 8311 3083 8300
TIME...MOT...LOC 2349Z 110DEG 10KT 3063 8282 

$$

CORLESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:17 PM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 13, 3:17 PM EDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
317 PM EDT Tue Jul 13 2021

...TRENDING MUCH DRIER AND WARM THU & FRI...

.NEAR TERM [Through Tonight]...

The 1000-700 mb ridge axis extended across SE GA this afternoon
with a dominant east coast sea breeze pressing well inland toward
the I-75 corridor. A few pulse strong storms will remain possible
through early evening along boundary mergers and may produce gusty
downburst winds up to 50 mph with locally heavy rainfall as
convection presses farther inland, with decreasing rain chances
back toward the east coast. Rainfall will tapper off after sunset
with mostly dry conditions by midnight and clearing skies. A mean
layer trough and broad surface low near south Florida this
afternoon will track WNW across south Florida through early Wed.
An inverted trough axis extending northward from this disturbance
will approach our FL coastal waters late tonight into early Wed,
with an increase in rain chance potential for showers and isolated
t'storms moving inland across NE FL under prevailing easterly
flow after midnight and through sunrise Wed morning. Mild low
temps will range from near 70 inland to mid 70s coast.

.SHORT TERM [Wednesday Through Friday]...

Wed...The mean layer 1000-700 mb high pressure ridge axis will
extend across SE GA as an inverted trough axis tracks westward
across south Florida. Prevailing light easterly steering flow and
elevated moisture content will bring the best chance of precip to
our FL coastal counties through midday, with precip chances
shifting inland toward the St. Johns River basin by early
afternoon, then the I-75 corridor by mid to late afternoon. Less
shower and storm coverage is expected across SE GA compared to NE
FL due to the proximity to the ridge axis. Precip will tapper off
quickly and press farther westward into the early evening with
mostly dry conditions expected for most areas through the majority
of the night less a rouge early morning coastal shower for NE FL.

Thu & Fri...Much lower diurnally driven precipitation chances
expected across the entire forecast area as drier air filters in
from the Atlantic with mean PWAT dropping progressively below
1.70" Thu and then below 1.5" by Friday which is trending within
the lower quartile for July PWAT. Light easterly steering flow
will continue which could bring a few spotty morning showers
onshore, with the focus for scattered showers and isolated tstorms
shifting inland through the afternoon with the highest chances
focused toward the FL I-75 corridor where a sea breeze merger is
expected. SE GA will trend overall dry and warm given closer
proximity to the mean ridge axis. The presence of dry air will
greatly reduce convective coverage but will also elevate DCAPE
values which will bring the potential for strong wind gusts in
storms that can form along boundary mergers across the Suwannee
River Valley each afternoon. Precip will tapper off early each
evening with mostly dry conditions overnight and patchy inland fog
each morning with good radiational cooling conditions.

Temperatures will trend near normal values with a little warming
trend from Wed into Thu for inland areas as mid level ridge
strengthens overhead and heights rise. Easterly flow will focus
the warmest temps inland each day across inland SE GA and toward
the I-75 corridor of NE FL where max temps will rise into the low
90s, with the coast a bit cooler with highs in upper 80s. Lows
will range in the low 70s inland to mid/upper 70s toward the
coast.

.LONG TERM [Saturday Through Tuesday]...

Sat & Sun...Transition period as mean layer ridge axis shifts
southward across the local area Saturday then settles farther
south across central or south FL into Sunday as a long wave trough
deepens across the Great Lakes Saturday and then translates
across New England Sunday. Drier air will linger across SE GA
Saturday bringing another day of below normal diurnal rain
chances, but moisture begins to increase across our NE FL from the
SSE with an uptick in precip potential each day. By Sunday, deep
layer moisture is expected to return to above normal values with
the 1000-700 mb ridge axis across or very near our N-FL zones
making steering flow very light and erratic. This pattern trends
back toward wetter than normal rain chances given slow storm
motion. Precip will tend to fade in coverage and intensity each
evening.

Mon & Tue...Rain chances increase especially across SE GA as a
surface front edges farther southward from north GA and westerly
steering flow develops between the mean trough to the north and
ridge axis across the FL peninsula. Deep layer moisture will
further increase to well above 2 inches, with a return to wetter,
more active convective pattern with a dominant west coast sea
breeze regime bringing any early start to precip for the Suwannee
River Valley and then precip expanding in coverage and intensity
as it moves inland across NE FL toward the Atlantic coast into the
afternoon and early evening. Additional convection will blossom
across our SE GA zones nearing the frontal zone. Temperatures will
trend back down for highs due to increase convection/cloud cover
and generally range in the mid/upper 80s inland to near 90 toward
the Atlantic coast given the dominant westerly flow.

&&

.AVIATION...
[Through 18Z Wednesday]

Atlantic coast sea breeze has pushed inland bringing scattered
showers and thunderstorms to the Florida TAF sites. Showers and
storms will erode from the coast within the next hour and finally
at the inland TAF sites by 00Z as the seabreeze moves well
inland. A few light showers may move onshore affecting the
coastal TAF sites this afternoon. Southeasterly winds prevail
today with breezy winds along the coast. Thunderstorm chances
return tomorrow morning.

&&

.MARINE...

High pressure will dominate north of the region through Friday,
then the ridge will shift south and extend across the local waters
this weekend. Early next week, a trough will slide southward
across Georgia as the ridge settles farther south across the
Florida peninsula.

Rip Currents: An elevated rip current risk will continue through
mid-week due to persistent onshore flow.

&&

.FIRE WEATHER...

No red flag concerns.

&&

.HYDROLOGY...

Ongoing River Flooding: The Santa Fe River continued to flush out
into the Suwannee River basin with Moderate Flood stage at both
High Springs and near Fort White. The St. Marys at Macclenny was
also in Moderate stage. High Springs will fall into Minor Flood
stage over the next 24 hrs while Fort White will trend slowly
downward toward Minor Flood Stage through next week. Macclenny is
also expected to fall into Minor over the next day.

Monitor: The Satilla River at Atkinson that is expected to crest
just below Minor Flood stage and also the Santa Fe at Three Rivers
Estates that is expected to crest just shy of Moderate Flood
stage.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  70  90  71  91  71 /  20   0  10  30  10
SSI  78  88  77  88  76 /  10  10  10  10   0
JAX  74  89  73  89  73 /  10  20  10  20   0
SGJ  75  87  75  87  74 /  10  30  10  10   0
GNV  72  89  71  89  71 /  30  60  10  30   0
OCF  73  88  72  90  71 /  10  60  30  30  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 13, 5:29 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
529 PM EDT Tue Jul 13 2021

GAZ132-134-149-163-250-132215-
Bacon GA-Atkinson GA-Clinch GA-Coffee GA-Northern Ware GA-
529 PM EDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...
SOUTHEASTERN ATKINSON...NORTHWESTERN WARE...SOUTHWESTERN BACON AND
NORTH CENTRAL CLINCH COUNTIES UNTIL 615 PM EDT...

* At 529 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Cogdell, or 8 miles northwest
  of Argyle, moving northeast at 15 mph.

* Wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Alma, Nicholls, Cogdell, Millwood, Bickley and Axson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3110 8269 3118 8289 3140 8278 3146 8271
      3155 8261 3152 8238
TIME...MOT...LOC 2129Z 215DEG 13KT 3118 8272

CORLESS
Local storm report, Jul 13, 5:57 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
557 PM EDT TUE JUL 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND GST     1 NW GAINESVILLE AIRPOR 29.70N 82.28W
07/13/2021  M45 MPH          ALACHUA            FL   ASOS

            ASOS STATION KGNV GAINESVILLE.

&&

MZ
Special weather statement, Jul 13, 6:15 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
615 PM EDT Tue Jul 13 2021

GAZ132-149-132300-
Atkinson GA-Coffee GA-
615 PM EDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND ATKINSON
COUNTIES UNTIL 700 PM EDT...

* At 614 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Willacoochee, moving northwest
  at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Douglas, Pearson, Willacoochee and Axson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3147 8314 3147 8312 3151 8309 3157 8292
      3128 8271 3121 8275 3119 8289 3119 8305
      3123 8305 3128 8303 3131 8306 3134 8307
      3136 8310 3139 8311 3140 8314 3143 8314
      3146 8315
TIME...MOT...LOC 2214Z 148DEG 10KT 3135 8296

CORLESS
Special weather statement, Jul 13, 6:29 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
629 PM EDT Tue Jul 13 2021

FLZ035-236-132315-
Western Alachua FL-Gilchrist FL-
629 PM EDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILCHRIST AND WEST
CENTRAL ALACHUA COUNTIES UNTIL 715 PM EDT...

* At 629 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles northeast of Trenton, moving
  northwest at 10 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Bell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2970 8296 2970 8294 2971 8295 2972 8294
      2973 8294 2986 8285 2970 8259 2960 8265
      2966 8295 2967 8296 2968 8295 2968 8296
TIME...MOT...LOC 2229Z 118DEG 10KT 2969 8269

CORLESS
Special weather statement, Jul 13, 6:41 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
641 PM EDT Tue Jul 13 2021

FLZ020-GAZ162-132330-
Hamilton FL-Echols GA-
641 PM EDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HAMILTON AND
WESTERN ECHOLS COUNTIES UNTIL 730 PM EDT...

* At 640 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 8 miles east of Statenville, moving
  northwest at 10 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Statenville and Mayday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3063 8314 3071 8313 3085 8305 3085 8301
      3068 8280 3057 8284 3062 8315
TIME...MOT...LOC 2240Z 116DEG 9KT 3066 8290

CORLESS
Special weather statement, Jul 13, 7:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
749 PM EDT Tue Jul 13 2021

FLZ020-GAZ162-140030-
Hamilton FL-Echols GA-
749 PM EDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON AND
SOUTHWESTERN ECHOLS COUNTIES UNTIL 830 PM EDT...

* At 749 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles west of Needmore, or 11
  miles northeast of Jasper, moving west at 10 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Jennings and Statenville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3066 8269 3054 8274 3058 8311 3083 8300
TIME...MOT...LOC 2349Z 110DEG 10KT 3063 8282

CORLESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:08 AM EDTSpecial Marine WarningJAX67 min
Jul 13, 6:29 PM EDTSpecial Weather StatementJAXGilchrist46 min
Jul 12, 8:19 PM EDTSpecial Weather StatementJAXBacon11 min
Jul 12, 8:22 PM EDTSpecial Weather StatementJAXAppling38 min
Jul 12, 8:30 PM EDTSpecial Weather StatementJAXBacon45 min
Jul 12, 9:33 PM EDTSpecial Weather StatementJAXAppling42 min
Jul 12, 10:15 PM EDTSpecial Weather StatementJAXAppling30 min
Jul 13, 2:33 PM EDTSpecial Weather StatementJAXCamden42 min
Jul 13, 3:14 PM EDTSpecial Weather StatementJAXBrantley, Pierce31 min
Jul 13, 4:29 PM EDTSpecial Weather StatementJAXPierce31 min
Jul 13, 4:34 PM EDTSpecial Weather StatementJAXAppling41 min
Jul 13, 4:46 PM EDTSpecial Weather StatementJAXBacon44 min
Jul 13, 5:14 PM EDTSpecial Weather StatementJAXAppling46 min
Jul 13, 5:29 PM EDTSpecial Weather StatementJAXAtkinson46 min
Jul 13, 6:15 PM EDTSpecial Weather StatementJAXAtkinson45 min
Jul 13, 6:41 PM EDTSpecial Weather StatementJAXEchols49 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.